Tramadol aka ralivia

Having augmented on virtually all dopamine agonists and reading about the effectiveness of Tramadol on this website, I am making the switch. I have reduced mirapex by half and will continue to wean myself off with the help of Tramadol.

After getting an average of 3 - 4 hours of sleep for a very long time, I am now sleeping like a baby, last few nights 10 hours! Have a hard time staying awake after 8 pm and sleeping by 9.

At first I thought this was heaven, and it is but getting concerned and wondering if anyone else has this "problem"?

I am currently taking 100 mg of Ralivia at 3 pm when my legs start acting up and again sometime between 7 and 9 pm with .5 mg Mirapex. Will reduce to .25 mirapex next week.

22 Replies

  • Tramadol can make some people very sleepy, try to cut back a bit on your dose.

  • Hi Gretakmac,I would carry on taking the same dose of Tramadol whilst you wean off the Mirapex and whilst going through the withdrawals as even though you have your dose of Mirapex much reduced you could still get some rough nights when you stop the last little bit.Once all the Mirapex withdrawals are over (this tends to vary between 2-8 weeks,with the first week being the hardest ) then you could start experimenting with the Tramadol dose . Maybe try just 50 mg at 3 pm but still take 100 mg at 8 o'clock. Sometimes as we get used to a med some of the drowsiness wears off but for others it remains. It's all trial and error. Good luck and well done for getting your Mirapex down! Enjoy the lovely long sleeps! ...Pipps x

  • Hi Gretamak I have been on Tramodol 18 months and as I say they are the best med I have had ,I have had so many differant ones ,all I can say is how they make me feel,I still feel sleepy and quite often I have to have a sleep,I take 50mg. At 5.00 and 50mg at 9.00 I was always up in the mornings early but now it's sometimes 8.00 ,I am on the slow release tabs. Well done

  • Thank you my friends, even though we have never met, you are my trusted friends who never fail to offer encouragement and support. I value your opinions and have new courage to carry on with my goal to drop the Mirapex. In the meantime I will enjoy every good nights sleep.😴

  • That is amazing to hear! I am so very happy for you. I am not going to suggest Tramadol to my doctor to help me get off Carbidopa/Levodopa.

  • Hope you meant now instead of not😉

    My doctor was very receptive.

    Down to one Mirapex last night.

    It's miraculous, this Tramadol.

  • I proofread my post and still missed that. Yes - I am asking my Dr tomorrow morning. I am thrilled to hear that it works for you - and it looks like many other people too. Hooray!

  • Hi,I am on Tramodol for pain after I broke my leg, I have suffer with RLS for 25 years and take mirapex, for the last six weeks I have slept so well a good eight hours and I feel so good the best I have been for ever, thank god to be normal.

  • Hi gretakmac. I'm glad things are getting better for you, I've been on TRAMADOL for 6 yrs now with GREAT success. I take 50 mg at 5:30 pm and another at 11:30 pm. The trick is to be ahead of the RLS attack, you mentioned you medicate when your legs start acting up, the only thing I can say is that with TRAMADOL, if you let the RLS start even a little bit, the med takes much longer to kick in, that's why I say to stay ahead of it. About the sleeping, I sleep very well, usually shortly after taking my pill, and the following day I DO get a little sleepy during the day, fortunately I have the privilege to take a short nap and then on with the day. What I love about TRAMADOL is that you don't get any side reactions, no foggy or heavy head, you actually feel good all over. There is someone else here that also takes TRAMADOL exactly like I do, we share our great experience with everyone that has RLS and inquires about medications, but like all medicines, it works for some and not for others. I have also heard of people taking TRAMADOL along with something else, the choice is by preference with what works for you. Another thing, TRAMADOL is one of the opiates that has the least cause of augmentation. As far as the sleepiness during the day, that's a cheap price to pay for the relief we get during the long night rests. Good luck.

  • Hi there Johannasuar ,I feel like your friend with the Tramodol,things are going good but they o still make me sleepy , I don't care now if I need 5 mins I have them, glad you are doing well x

  • Hi Beady3, you are absolutely right when I said about a FRIEND, I was talking about you without mentioning names, lol. I'm doing very well too, it's funny how we both got that little " hiccup " like I call it, when we needed a little extra for a couple of days. I too added one more pill but after w few days I stopped the third pill and have been back to normal as before. I'm so happy you have the time for that little nap, a few min. do help to keep on the rest of the day. I have mine every day, mostly about 10 min., I don't need more and it gives me a second wind. Good to hear from you, I'm sure I'll see your name around here. Xx

  • I take 100mg Tramadol at 8pm and have difficulty getting to sleep some nights whereas I go very drowsy and fall asleep about 4 pm or 7.30pm if I sit down. It's a small price to pay for not having RLS symptoms 90% of the time. Of the 10% when I get symptoms I can relate to what I have eaten or done wrong!

  • Hi john-naylor, don't fret, I too take 100 mg of TRAMADOL but I split it by taking one 50 mg pill at 5:30 pm and the other at 11:30 pm. Try splitting the dose and see if that alivieates your sleepiness a bit. It might not completely because I also get a bit sleepy in the afternoon but with a 10 min nap I'm good to go the rest of the day. Maybe not taking the whole dose will also help you get to sleep easier because you already have the effect of the first 50 mg in your system. Give it a try, you have nothing to loose, you'll still be on the med and won't feel the RLS . Good luck.

  • Thanks Johannasuar, I will do that. I did try splitting the dose and it didn't seem to help but I will do a proper test.

  • I am beginning to feel as if you are all gloating!! (Just joking). As, as per my last post, my GP won't prescribe Tramadol for me. :(

    Lor 7

  • Lor7. What is his reason for not prescribing TRAMADOL? How much does he know about RLS? He should be favoring you if it's the med that works for you. If you haven't tried it yet, ask him for a ten day trial. I have been on TRAMADOL for 6 yrs., I also have cirrhosis of the liver and my GI has no problem with me taking it. I am under the care of 2 doctors and both accept TRAMADOL for my case.

  • Hi

    Thank you for your reply. GP won't prescribe any pain meds at all. See my post under

    GP says no to Tramadol.

  • I don't know how to look up previous posts, it never works for me. However, I also had a GP that wouldn't prescribed TRAMADOL for me, I changed doctors. My GI didn't understand why and for what reason. When I found my new GO, that I love because he had been so understanding, the first question was if he had any problems with prescribing TRAMADOL, he asked what did I need it for, he admitted he didn't know much about RLS, made me respect him more, and by next appointment he told she had studied it a bit more so he could understand my problem. I feel so lucky to have found him, and now whenever I go to see him for something else, he ALWSYS asks how am I doing with the RLS and if I have enough medication. Good luck, maybe it's time for a new GP.

  • Sorry for all the mistakes. I just proofread but too late. My new doctor is a he, not she. Lol. Hope you understood the rest.

  • It makes all the difference to find a good doctor! Mine is very receptive to my input. When I told him of my success with Tramadol, I swear he had tears in his eyes and he gave me a big hug. I love that man!

  • I also have under active thyroid and my GP is great in prescribing a particular medication that others won't do, which is really good. So I am a bit stuck really, although i will ask to be referred to a neurologist who may well advise my GP to prescribe Tramadol, after all, I have tried everything else.

  • Please do your research on how addictive Tramadol is. The withdrawls from Tramadol are worse than withdrawls from hydrocodone. My son has had a terrible time with it and ended up spending time in rehab to get off of Tramadol. Alot of the doctors have no clue how addictive it is. Just please, do your own research.

You may also like...